MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8434H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information: the actual device batch number associated with this event is not known.The following are reported possible batch numbers: batch kke654 mfg date: 9/1/2016, exp date: 8/31/2021, batch kea866 mfg date: 5/30/2016, exp date: 4/30/2021, batch mkh785 mfg date: 9/14/2018, exp date: 8/31/2023.In addition, a review of the batch manufacturing records for the possible batch numbers kke654, kea866, mkh785 was conducted and the batches met all finished goods release criteria.Investigation summary: an unopened sample of product code 8434, lot # kke654 was returned for analysis.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.Unopened samples of product code 8434, lot # kea866 were returned for analysis.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance pull off - suture needle was found, and the tested samples met the finished goods requirements.Unopened samples of product code 8434, lot # mkh785 were returned for analysis.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance pull off - suture needle was found, and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020 and suture was used for wound closure.During the procedure, the doctor was using suture to close an abdominal incision and the needle came off of the suture, prematurely.The doctor used another suture to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
PROLENE SUT 30IN(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9732102
Report Number2210968-2020-01315
Device Sequence Number14230064
Product Code GAW
UDI-Device Identifier10705031015593
UDI-Public10705031015593
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8434H
Device Catalogue Number8434H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2020
Initial Report FDA Received Date02/20/2020
Patient Sequence Number1